Abstract

We investigate spatial localization in a quadratic nonlinear medium in the presence of randomness. By means of numerical simulations and theoretical analyses we show that, in the down conversion regime, the transverse random modulation of the nonlinear susceptibility generates localizations of the fundamental wave that grow exponentially in propagation. The localization length is optically controlled by the pump intensity that determines the amplification rate. The results also apply to cubic nonlinearities.

© 2013 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Disorder-induced soliton transmission in nonlinear photonic lattices

Yaroslav V. Kartashov, Victor A. Vysloukh, and Lluis Torner
Opt. Lett. 36(4) 466-468 (2011)

Anderson localization in nonlocal nonlinear media

Viola Folli and Claudio Conti
Opt. Lett. 37(3) 332-334 (2012)

Second-harmonic parametric scattering in ferroelectric crystals with disordered nonlinear domain structures

Jose Trull, Crina Cojocaru, Robert Fischer, Solomon M. Saltiel, Kestutis Staliunas, Ramon Herrero, Ramon Vilaseca, Dragomir N. Neshev, Wieslaw Krolikowski, and Yuri S. Kivshar
Opt. Express 15(24) 15868-15877 (2007)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (5)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (12)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription